Alabama, 2015Damaging Wind in Alabama, July 9, 2015
July 9, 2015 · NWS MOB · 1 event in 1 county or zone
High winds downed trees and power lines in southwest Alabama.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High winds downed trees and power lines in southwest Alabama.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 9, 2:54 PM CST, 36 minutes earlier.
Area forecast discussion, Jul 9, 2:54 PM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
354 PM CDT THU JUL 9 2015
.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...LATEST RADAR LOOPS
CONTINUE TO SHOW ISOLATED TO SCATTERED THUNDERSTORMS DEVELOPING OVER
LOWER PARTS OF THE CWFA THIS AFTERNOON MOVING GENERALLY IN THE
WESTERLY DIRECTION. GUSTY WINDS MOSTLY UP TO 30 MPH WITH FREQUENT
CLOUD TO GROUND LIGHTNING WILL BE LIKELY WITH THE STRONGER
THUNDERSTORMS FOR THE REMAINDER OF THIS AFTERNOON AND EARLY TONIGHT.
THE MAIN CONCERN WITH THE STRONGER THUNDERSTORMS WILL BE FREQUENT
CLOUD TO GROUND LIGHTNING...GUSTY STRAIGHT LINE WINDS ALONG WITH
PERIODS OF VERY HEAVY RAINFALL POSSIBLE LEADING TO SOME MINOR
FLOODING MOSTLY IN URBAN AREAS WHERE DRAINAGE IS POOR. THUNDERSTORMS
WILL BE POSSIBLE THROUGH EARLY THIS EVENING SHIFTING FURTHER INLAND
AND DYING OFF QUICKLY AFTER SUNSET. THIS AFTERNOONS CONVECTION WAS A
RESULT OF DEEP LAYER MOISTURE ACROSS THE REGION COMBINED WITH A WEAK
SEABREEZE BOUNDARY ADVANCING SLOWLY INLAND ALONG WITH SLIGHTLY BETTER
FORCING IN THE MID LEVELS COMPARED TO THE LAST COUPLE OF DAYS. FOR
LATE THIS EVENING AND OVERNIGHT SKIES CLEAR QUICKLY AFTER SUNSET WITH
NEAR SEASONABLE TEMPS AND HUMIDITY OVERNIGHT AND EARLY FRI MORNING.
FOR FRIDAY EXPECT ANOTHER ROUND OF ISOLATED SHOWERS AND THUNDERSTORMS
FORMING OVER THE NEAR SHORE WATERS INCLUDING SOME COASTAL AREAS EARLY
IN THE MORNING THEN BECOMING BETTER ORGANIZED ALONG ANOTHER WEAK
SEABREEZE BOUNDARY MOVING SLOWLY INLAND FROM MID MORNING THROUGH LATE
AFTERNOON. WITH GENERALLY WEAK FORCING ALOFT COMBINED WITH DEEP
MOISTURE AND INCREASED MOISTURE CONVERGENCE ALONG A DEVELOPING
SEABREEZE FRONT THE THREAT FOR SEVERE WEATHER WILL REMAIN LOW WITH
MAINLY A FEW ISOLATED STRONG THUNDERSTORMS DURING THE LATE AFTERNOON
AND EARLY EVENING. FREQUENT CLOUD TO GROUND LIGHTNING...PERIODS OF
HEAVY RAIN AND GUSTY STRAIGHT LINE WINDS WILL BE THE MAIN CONCERN
WITH THE STRONGER STORMS LATER IN THE DAY. AS FOR TEMPS WILL LEAN
TOWARDS THE CURRENT MAV GUIDANCE THROUGH TONIGHT AND ADJUST SLIGHTLY
FOR CONSISTENCY WITH SURROUNDING WFOS. LOWS TONIGHT WILL BE MOSTLY IN
THE LOWER 70S WELL INLAND GENERALLY NORTH OF THE I-10 CORRIDOR AND
THE MID TO UPPER 70S FOR ALL OTHER AREAS TO THE SOUTH. HIGHS ON FRI
WILL IN THE MIDDLE 90S FOR MOST INLAND AREAS AND THE LOWER 90S CLOSER
TO THE COAST. 32/EE
.LONG TERM (SATURDAY THROUGH THURSDAY)...
THE CENTER OF THE MID TO UPPER LEVEL RIDGE...WHICH WILL BE OVER THE
LOWER MS VALLEY ON SATURDAY...WILL GRADUALLY SHIFT WEST TO THE
SOUTHERN PLAINS BY EARLY NEXT WEEK. THE EXPANSIVE RIDGING WILL KEEP
OUR RAIN CHANCES LOW THROUGH THE WEEKEND...BUT CANNOT RULE OUT AN
ISOALTED STORM. HIGH TEMPERATURES RISE INTO THE MID TO UPPER 90S
AWAY FROM THE COAST. THE COMBINATION OF THE HEAT AND HUMIDITY WILL
RESULT IN HEAT INDICES IN THE 100 TO 105 RANGE...POSSIBLY A FEW
DEGREES HIGHER IN SOME LOCATIONS.
RAIN CHANCES WILL INCREASE SLIGHTLY OVER THE EASTERN HALF OF THE AREA
TUE-THU AS A TROUGH AMPLIFIES OVER THE EASTERN SEABOARD AND ERODES
THE FAR EASTERN EXTENT OF THE RIDGING. GUIDANCE HAS BEEN VARYING ON
THE OVERALL AMPLITUDE OF THE TROUGH...WHICH WILL GO A LONG WAY IN
DETERMINING THE EXTENT OF RAIN CHANCES DURING THIS TIME FRAME. FOR
NOW...WILL INCREASE CHANCES TO 30-40 PERCENT BY WED-THU. TEMPS WILL
LOWER BACK TO NEAR NORMAL LEVELS BY THE MIDDLE OF NEXT WEEK. 34/JFB
&&
.AVIATION...
07.18Z TAF ISSUANCE...MAINLY VFR CONDITIONS THROUGH 08.18Z. COULD
SEE A BRIEF PERIOD OF MVFR CIGS IN AND AROUND ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS OCCURRING DURING THE AFTERNOON AND EARLY
EVENING HOURS AND ALSO DURING THE EARLY MORNING HOURS MAINLY NEAR THE
IMMEDIATE COAST. WINDS WILL BE MOSTLY SOUTH AT 3 TO 8 KTS FOR THIS
AFTERNOON AND EARLY THIS EVENING BECOMING LIGHT AND VARIABLE
OVERNIGHT AND EARLY FRI MORNING. 32/EE
&&
.MARINE...A STRONG SURFACE RIDGE OF HIGH PRESSURE OVER MUCH OF THE
NORTHERN GULF WILL CONTINUE TO BUILD WEST THROUGH EARLY NEXT WEEK. A
LIGHT SOUTHERLY WIND FLOW WILL CONTINUE OVER THE MARINE AREA...
MOSTLY DURING THE AFTERNOON AND EVENING HOURS THROUGH EARLY NEXT
WEEK...WITH A LIGHT OFFSHORE DEVELOPING EACH NIGHT. WINDS AND SEAS
WILL BE LOCALLY HIGHER NEAR ISOLATED TO SCATTERED THUNDERSTORMS
THROUGH THE FORECAST PERIOD....FORMING MOSTLY DURING THE LATE
OVERNIGHT AND EARLY MORNING HOURS THEN SLOWLY SHIFTING INLAND BY MID
DAY. SIMILAR TO TODAY CONDITIONS WILL REMAIN FAVORABLE FOR THE
DEVELOPMENT OF A FEW WATERSPOUTS FORMING WITH SOME OF THE CONVECTION
OVER THE ADJACENT GULF WATERS INCLUDING INLAND BAYS AND SOUNDS EARLY
TO MID MORNING ON FRI. 32/EE
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 73 93 73 94 73 / 10 30 10 20 10
PENSACOLA 75 92 76 92 77 / 20 20 10 10 10
DESTIN 78 91 78 93 79 / 20 20 10 10 10
EVERGREEN 71 94 72 96 72 / 10 30 20 20 10
WAYNESBORO 71 94 72 95 72 / 20 30 20 20 10
CAMDEN 72 95 72 96 73 / 20 30 20 20 10
CRESTVIEW 71 94 72 96 72 / 10 30 10 20 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 9, 4:52 AM CST, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
552 AM CDT THU JUL 9 2015
ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-101100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
552 AM CDT THU JUL 9 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
HIGH TEMPERATURES TODAY IN THE MID 90S FOR MANY LOCATIONS...WITH
AFTERNOON HEAT INDICES 100 TO 105 DEGREES.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
CONTINUED HOT DURING THE DAYS THROUGH MONDAY...WITH HEAT INDICES 100
TO 105 DEGREES EACH DAY.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH WEDNESDAY.
GMZ630>635-650-655-670-675-101100-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
552 AM CDT THU JUL 9 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.
.DAY ONE...TODAY AND TONIGHT
LOW CLOUDS AND A FEW SHOWERS OVER THE MARINE AREA THIS MORNING...
COMBINED WITH LIGHT WINDS AND HIGH DEWPOINTS...COULD RESULT IN A FEW
WATERSPOUTS OVER THE COASTAL WATERS THIS MORNING.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 9, 1:47 PM CST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
247 PM CDT THU JUL 9 2015
ALZ261-263-MSZ079-092045-
MOBILE INLAND AL-MOBILE CENTRAL AL-GEORGE MS-
247 PM CDT THU JUL 9 2015
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...INLAND
MOBILE AND CENTRAL MOBILE IN SOUTHWEST ALABAMA...AND EAST CENTRAL
GEORGE IN SOUTHEAST MISSISSIPPI UNTIL 345 PM CDT...
AT 246 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MIDTOWN
MOBILE...MOVING NORTHWEST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
MOBILE... PRICHARD... CHICKASAW...
MIDTOWN MOBILE... REGIONAL AIRPORT IN WEST MOBILE...
I65 AND AL 158... I65 AND I165... CHUNCHULA...
I65 AND US 45... SEMMES...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.
THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3072 8834 3072 8835 3073 8835 3084 8851
3102 8827 3073 8804 3061 8818
TIME...MOT...LOC 1946Z 138DEG 11KT 3073 8818Special weather statement, Jul 9, 3:28 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
428 PM CDT THU JUL 9 2015
ALZ051-053-092200-
CHOCTAW AL-CLARKE AL-
428 PM CDT THU JUL 9 2015
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL CHOCTAW AND NORTHWESTERN CLARKE IN SOUTHWEST ALABAMA UNTIL
500 PM CDT...
AT 428 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR COFFEEVILLE...
OR 19 MILES NORTHWEST OF GROVE HILL...MOVING NORTHWEST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
COFFEEVILLE...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.
LAT...LON 3175 8800 3172 8812 3191 8829 3197 8802
TIME...MOT...LOC 2128Z 150DEG 7KT 3183 8808
Thunderstorm Wind, Clarke
- When
- July 9, 3:30 PM CST to 3:32 PM CST
- Where
- Clarke County, 1 mi N of Coffeeville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 31.765, -88.100
Winds estimated at 60 mph downed trees and power lines just north of Coffeeville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Pennsylvania, July 9, 20151 injured · $1.1 million · EF1 · 9 events
- Tornado and Flash Flood in Arkansas, July 9, 2015$155,000 · EF1 · 7 events
- Flood and Damaging Wind in Texas, July 9, 2015$600,000 · 51 kt wind · 2 events
- Tornadoes and Flash Flooding in Oklahoma, July 9, 2015$85,000 · EF1 · 9 events
- Damaging Winds in Kentucky, July 9, 2015$140,000 · 52 kt wind · 18 events
- Tornado in Pennsylvania, July 9, 2015$100,000 · EF1 · 1 event
- Tornado and Damaging Winds in Delaware, July 9, 2015$205,000 · EF0 · 4 events
- Flash Flooding in New York, July 9, 2015$200,000 · 4 events
- Damaging Winds in West Virginia, July 9, 2015$95,000 · 50 kt wind · 10 events
- Damaging Winds in Kentucky, July 9, 201561 kt wind · 40 events
- Damaging Winds in Missouri, July 9, 2015$36,000 · 65 kt wind · 2 events
- Damaging Winds in Pennsylvania, July 9, 2015$21,000 · 50 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 597171.